MAUDE Adverse Event Report: COOK INC GUNTHER TULIP FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

COOK INC GUNTHER TULIP FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Catalog Number IGTCFS-65-FEM
Medical Device Problem Codes Structural Problem (2506); Device Tipped Over (2589); Unintended Movement (3026)
Health Effect - Clinical Codes Internal Organ Perforation (1987); Perforation of Vessels (2135)
Type of Reportable Event Serious Injury
Event or Problem Description
Update 21feb2024: patient allegedly received a gunther tulip inferior vena cava (ivc) filter on (b)(6) 2011 via the right common femoral vein due to acute pulmonary embolism (pe).Per a report from computed tomography (ct): "caval perforation: yes.Grade 4 perforation of 12 o'clock strut into duodenum.Grade 3 perforation of 6 o'clock strut to abut l3 vertebral body.Multiple grade 1 perforations.Tilt: yes.No substantial coronal tilt.10.79 degrees of sagittal tilt.Apex of filter touches anterior wall of ivc.Migration: yes.Apex of filter 0.9 cm above the left renal vein confluence.Pertinent negatives: no fracture or missing struts seen.No ivc stenosis.Additional findings: no".
 
Additional Manufacturer Narrative
The previous mdr was submitted by william cook europe under manufacturer report reference number 3002808486-2023-00291.Additional information provided determined that this device was manufactured by cook inc (cinc).With the submission of this initial report, cinc informs that all future submissions regarding this complaint will be handled under manufacturer report number referenced in g8 of this initial medwatch report.E3 ¿ occupation: non-healthcare professional.Investigation: the following allegations have been investigated: organ/vena cava perforation, migration, tilt.The reported allegations have been further investigated based on the information provided to date.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: trauma to adjacent structures, vascular trauma.Filter or filter fragment migration and (or) embolization (e.G., movement to the heart or lungs) has been reported.Filter or filter fragment movement has occurred in both the cranial and caudal direction and may be either symptomatic or asymptomatic.Potential causes may include filter placement in ivcs with diameters smaller or larger than those specified in these instructions for use; improper deployment; deployment into thrombus; dislodgement due to large thrombus burdens; and (or) excessive force or manipulations near an in situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: filter migration, trauma to adjacent structures.Filter tilt has been reported.Potential causes may include filter placement in ivcs with diameters larger than those specified in these instructions for use; improper deployment; manipulations near an implanted filter (e.G., a surgical or endovascular procedure in the vicinity of a filter); and (or) a failed retrieval attempt.A total of (b)(4) devices were manufactured in the reported lot.To date, no other complaints have been reported against the lot.The associated work order was reviewed.No related/relevant notes were documented.The device is manufactured and inspected according to current controls.No evidence to suggest that this device was not manufactured according to specifications, and nothing indicates that the filter did not perform as intended, e.G., intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.This report includes information known at this time.A follow up report will be submitted should additional information become available.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
GUNTHER TULIP FEMORAL VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
larry pool
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18922937
Report Number1820334-2024-00365
Device Sequence Number20395275
Product Code DTK
UDI-Device Identifier10827002330167
UDI-Public(01)10827002330167(17)141001(10)2853563
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K043509
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2014
Device Catalogue NumberIGTCFS-65-FEM
Device Lot Number2853563
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2024
Initial Report FDA Received Date03/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/01/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexFemale